MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLOGY ANALYZER

SYSMEX CORPORATION, I SQUARE SYSMEX XN-10; AUTOMATED HEMATOLOGY ANALYZER
Model Number XN-10
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial analysis was judged "negative".The sysmex xn-3000 instructions for use (ifu), chapter 11 - checking detailed analysis information (data browser), section 11.6 - ip messages, details the method in which the analyzer conveys its findings.Results without an error message are categorized as "positive" or "negative" based upon preset criteria, some of which are user-defined.The system bases judgments on comprehensive surveys of numerical data, particle-size distributions, and scattergrams.Flags and messages, communicated through interpretive program (ip) messages, indicate the analyzer's findings and notify the user of possible sample specific abnormalities.User-defined settings will impact sample judgement and generation of flags.Chapter 11 - checking detailed analysis information (data browser), section 11.6.1 - ip message judgment conditions and judgment methods discusses the manufacturer recommended settings for the anemia flag, which is a hgb <10.0 g/dl.Initial analysis generated a hgb value <10.0 g/dl.The analyzer ip message setting for the anemia flag was unknown at the time of assessment.Had the anemia flag been set to the manufacturer recommended settings prior to initial analysis, the analyzer would have alerted the operator to further verification.The operator stated the original sample volume was approximately 1.5ml.Chapter 9 - analyzing samples, indicates required sample volume for whole blood in automated mode as 1ml.Chapter 14 - troubleshooting states the following for the 'insufficient blood volume (short sample)' error message: probable cause: 'low hemoglobin value,' action: check the blood volume and whether the blood has coagulated, and click [accept] in the help dialog box.If the blood volume is sufficient and there is no coagulation, a low hemoglobin value is possible.Disable the blood aspiration sensor and repeat analysis using manual analysis.The operator indicated there was no coagulation observed in the original sample.No evidence was provided that demonstrates the operator performed the action of disabling the blood aspiration sensor and performing repeat analysis as instructed through troubleshooting.No systemic analyzer deficiency was identified.
 
Event or Problem Description
The sample was analyzed twice and generated short sample errors.Upon the third analysis, a critically low hemoglobin (hgb) result of 3.3 g/dl was generated.The operator stated sample volume was sufficient with approximately 1.5ml.A transfusion of one unit of packed red blood cells (prbc) was administered based on the low hgb result.No negative patient impact from the transfusion was reported.A new sample was collected from the patient after transfusion which generated a hgb result of 10.3 g/dl.The result was inconsistent with expected results post-transfusion (1-2 g/dl increase in hgb per unit of prbc).Another sample was collected the following day which generated a hgb result of 9.7 g/dl.The operator suspects the hgb results of the original sample were erroneous, which contributed to an unnecessary transfusion.

Brand Name
SYSMEX XN-10
Common Device Name
AUTOMATED HEMATOLOGY ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key12343082
Report Number1000515253-2021-00014
Device Sequence Number4115272
Product Code GKZ
UDI-Device Identifier04987562424214
UDI-Public(01)04987562424214(11)170810
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K112605
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberXN-10
Device Catalogue NumberAP795756
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/11/2021
Initial Report FDA Received Date08/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age71 YR
Patient Weight48